Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 92, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 17, 2014, 6:00 AM EST for Forsyth County, Georgia. It took effect at Nov 17, 2014, 8:11 AM EST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2014, 6:00 AM EST (11:00 UTC)
- In effect from
- Nov 17, 2014, 8:11 AM EST
- Expired
- Nov 17, 2014, 6:57 PM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 5.78 ft at Nov 17, 2014, 9:00 AM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
175
WGUS42 KFFC 171100
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EST MON NOV 17 2014
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC117-172357-
/O.NEW.KFFC.FL.W.0092.141117T1330Z-141117T2357Z/
/CMGG1.1.ER.141117T1330Z.141117T1600Z.141117T1757Z.UU/
600 AM EST MON NOV 17 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE BIG CREEK NEAR CUMMING.
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 445 AM MONDAY THE STAGE WAS 4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 6.6 FEET BY NOON.THE CREEK WILL FALL BELOW FLOOD STAGE
BY THIS AFTERNOON.
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL
FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT
ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE
SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED.
THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE
COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK
UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$2 follow-up statements
264
WGUS82 KFFC 171309
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 AM EST MON NOV 17 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
GAC117-172357-
/O.EXT.KFFC.FL.W.0092.141117T1311Z-141117T2357Z/
/CMGG1.1.ER.141117T1311Z.141117T1600Z.141117T1757Z.UU/
809 AM EST MON NOV 17 2014
...FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR CUMMING.
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 645 AM MONDAY THE STAGE WAS 5.6 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 6.6 FEET BY NOON. THE CREEK WILL FALL BELOW FLOOD STAGE
BY THIS AFTERNOON.
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL
FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT
ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE
SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED.
THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE
COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK
UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$132
WGUS82 KFFC 171620
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EST MON NOV 17 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN
GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
GAC117-171720-
/O.CAN.KFFC.FL.W.0092.000000T0000Z-141117T2357Z/
/CMGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1120 AM EST MON NOV 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG CREEK NEAR CUMMING.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 1045 AM MONDAY THE STAGE WAS 5.6 FEET...AND FALLING SLOWLY.
* FLOOD STAGE IS 6 FEET.
* THE CREEK CREST AT 5.8 FEET AROUND 900 AM THIS MORNING. THE CREEK
WILL SLOWLY FALL FOR THE REST OF DAY.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 17, 3:08 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 17, 3:08 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 AM EST MON NOV 17 2014
.SHORT TERM /TODAY THROUGH TUESDAY/...
IN A NUTSHELL...RAIN...POSSIBLE THUNDERSTORMS WITH POTENTIAL FOR
ISOLATED SEVERE...GETTING COLDER BEHIND THE FRONT...MAYBE SOME
WINTRY MIX IN THE MOUNTAINS...WINDS INCREASING...AND THEN GETTING
REALLY REALLY COLD EVERYWHERE TONIGHT AND ESPECIALLY TUESDAY...
COMPLETE WITH WIND CHILL CONCERNS FOR THE MOUNTAINS. READ ON FOR
DETAILS IF YOU FEEL BRAVE ENOUGH...THERE IS A LOT TO TALK ABOUT.
VERY STRONG UPPER LOW ALONG THE U.S.-CANADA BORDER AND ASSOCIATED
TROUGHINESS DOMINATES THE MAJORITY OF THE COUNTRY. INCREDIBLY COLD
SURFACE HIGH PLUNGING INTO THE PLAINS AND MISSISSIPPI VALLEY THIS
MORNING. DEEP SOUTHWEST FLOW ALOFT OVER THE EASTERN PORTION OF THE
COUNTRY CONTINUES TO BRING MOISTURE UP FROM THE GULF. SURFACE HIGH
IS WELL OFF INTO THE ATLANTIC...BUT RESIDUAL COOL POOL REMAINS
ACROSS THE SOUTHEAST WITH A VERY STRONG INVERSION JUST OFF THE
SURFACE. SURFACE LOW CENTERED IN SOUTHWEST ALABAMA AT AFD TIME WILL
DRAG THE FRONT THROUGH THE FORECAST AREA LATER TODAY...BUT NOT
BEFORE QUITE A BIT OF RAIN FALLS ESPECIALLY IN NORTH GEORGIA.
OVERALL QPF VALUES FOR NORTHERN ZONES CONTINUE TO HOVER AROUND 2
INCHES...WHICH MOST BASINS SHOULD BE ABLE TO HANDLE GIVEN HOW DRY IT
HAS BEEN LATELY. THAT SAID THOUGH...QPE AMOUNTS ARE STARTING TO
CREEP UP AND ARE NOT THAT FAR OFF FROM 6-HR FLASH FLOOD GUIDANCE
VALUES SO WILL HAVE TO BE MONITORED THROUGH THE MORNING HOURS.
BESIDES THE RAIN...OTHER CONCERN FOR TODAY IS THUNDER POTENTIAL.
SBCAPE VALUES NOT PARTICULARLY HIGH WITH GENERALLY LESS THAN 500
J/KG SPREADING ACROSS MAINLY SOUTHERN ZONES /NAM IS AS USUAL HIGHER
THAN THE GFS/...WITH REALLY NOTHING TO WRITE HOME ABOUT FURTHER
NORTH. HOWEVER...ABOVE THE MORNING INVERSION...MUCAPE VALUES ARE
ACTUALLY CREEPING UP AND SO WE HAVE SEEN SEVERAL EMBEDDED LIGHTNING
STRIKES ACROSS NORTH GEORGIA AND ESPECIALLY PORTIONS OF CENTRAL
ALABAMA THROUGH THE OVERNIGHT HOURS. WENT AHEAD AND ADDED ISOLATED
THUNDER JUST ABOUT EVERYWHERE TO ACCOUNT FOR THIS. BEYOND JUST THE
ISOLATED RUMBLE OF THUNDER THOUGH...THERE IS SOME CONCERN ABOUT
SEVERE POTENTIAL IN SOUTHERN ZONES. SPC DAY1 OUTLOOK HAS BROUGHT THE
SLIGHT RISK EVER SO SLIGHTLY INTO EXTREME SOUTHERN COUNTIES. THE 500
J/KG SBCAPE VALUES ARE LINING UP WITH DEEP LAYER SHEAR OF 50-60KTS
AND 0-1KM SHEAR OF 30-50KT...DEPENDING ON WHICH MODEL YOU LOOK AT.
THAT IS CERTAINLY ENOUGH FOR HIGH SHEAR/LOW CAPE SEVERE POTENTIAL
AND SUPPORTIVE OF ROTATING STORMS. THINK BEST POTENTIAL IS MAXIMIZED
SOUTH OF OUR AREA BUT EXPECT SLOW DESTABILIZATION ACROSS SOUTHERN
ZONES THROUGH THE MORNING HOURS AND IF DISCRETE SURFACE-BASED CELLS
MANAGE TO FORM AHEAD OF THE MAIN PRECIP SHIELD...CANNOT RULE OUT AN
ISOLATED SEVERE /ROTATING/ STORM. CASE IN POINT IS TORNADO WATCH
JUST ISSUED JUST SOUTH OF OUR AREA...DEFINITELY POSSIBLE THAT WE MAY
SEE A WATCH ISSUED FOR OUR SOUTHERN ZONES LATER THIS MORNING.
AS THE FRONT APPROACHES...SURFACE PRESSURE GRADIENT INCREASES WITH
WINDS GENERALLY BETWEEN 15-20MPH EXPECTED TODAY...WITH GUSTS
POSSIBLY AS HIGH AS 30. THIS IS JUST A BIT BELOW WIND ADVISORY
CRITERIA SO FOR NOW HAVE NO PLANS TO ISSUE ONE...BUT WINDS WILL HAVE
TO BE WATCHED THROUGH THE DAY. LUCKILY WITH THE INVERSION IN PLACE
THE LOW LEVEL JET WILL /HOPEFULLY/ NOT BE ABLE TO MIX DOWN...BUT
JUST OFF THE SURFACE BUFR SOUNDINGS ARE INDICATING 50-60KT WINDS.
THIS IS TYPICAL OF DAMMING/WEDGE SCENARIOS WITH STRONG LOW LEVEL
INVERSIONS BUT THE STRONG SOUTHWEST FLOW ALOFT FROM THE DEEP SURFACE
TROUGH IS REALLY ADDING TO IT.
DEEP-LAYER COLD AIR ADVECTION BEGINS IN EARNEST JUST AFTER SUNRISE
AT THE LOWEST LEVELS BEHIND THE FRONT...WITH SOME DELTA-T VALUES
SHOWING UP AS CRAZY AS -60 TO -70 DEG C/12HR. THIS WILL SPREAD
ACROSS THE STATE TODAY WITH LOW-LEVEL 925MB CAA FIRMLY ENTRENCHED
ACROSS THE AREA BY 18Z...AND 500MB SPREADING ACROSS ON TUESDAY. WILL
PROBABLY SEE TEMPERATURES RISE IN A NEAR DIURNAL PATTERN ACROSS
SOUTH AND SOUTHEAST ZONES...BUT MAY VERY WELL SEE A 12Z HIGH ACROSS
NORTHWEST ZONES. KIND OF A DIFFICULT TEMPERATURE PROFILE AS A RESULT
BUT THE MAIN STORY IS THAT TEMPS WILL ABSOLUTELY PLUMMET TONIGHT
INTO THE LOWER 20S NORTH TO LOWER 30S SOUTH. THERE MAY BE ENOUGH OF
AN OVERLAP BEFORE THE MOISTURE EXITS AND AS THE COLD AIR COMES IN
FOR A BRIEF LIGHT MIX IN THE MOUNTAINS AND PERHAPS SOME LINGERING
SNOW FLURRIES...BUT NO ACCUMULATIONS ARE EXPECTED. HAVE ISSUED A
FREEZE WARNING FOR SOUTHERN ZONES WHERE THE GROWING SEASON IS STILL
GOING BUT TONIGHT WILL CUT OFF ANOTHER LARGE CHUNK...THE REST LIKELY
TAKEN CARE OF TOMORROW NIGHT BUT SEE EXTENDED AFD FOR THAT. SO
COMBINE THE RIDICULOUSLY COLD AIR MOVING IN WITH THE FAIRLY STRONG
WINDS /WHICH DO NOT BEGIN TO DROP OFF UNTIL TUESDAY EVENING/ AND WE
HAVE SOME KIND OF CRAZY COLD WIND CHILLS TOMORROW MORNING...
ESPECIALLY IN THE MOUNTAINS. WILL ISSUE A WIND CHILL ADVISORY
GENERALLY FOR AREAS ABOVE 2000FT WHERE WIND CHILLS WILL BE 5 DEG F
OR BELOW FROM AROUND 4AM TUESDAY TO 10-11AM TUESDAY. WILL ISSUE A
SPECIAL WEATHER STATEMENT FOR OTHER AREAS WHERE WIND CHILLS WILL BE
15 DEGREES OR LOWER...DEFINITELY A CONCERN FOR KIDS AT THE BUS STOP.
AND SPEAKING OF THAT...TUESDAY IS JUST GOING TO BE AN ABSOLUTELY
MISERABLE DAY FOR ADULTS AND KIDS ALIKE...BUT RECESS WILL CERTAINLY
BE NO FUN UNLESS THERE ARE KIDS OUT THERE THAT HAPPEN TO LIKE HIGHS
IN THE LOWER 30S NORTH TO MID 40S SOUTH /NOT A FAN MYSELF/. WITH
WINDS REMAINING 10-15MPH ON TUESDAY...RESULTING APPARENT
TEMPERATURES GENERALLY STAY IN THE MID TO UPPER 20S NORTH AND MAY
BARELY REACH 40 EXTREME SOUTH. THAT IS JUST SUPER COLD...ESPECIALLY
FOR NOVEMBER. CURRENT FORECAST HIGHS WOULD SET NEW RECORD LOW
MAXIMUM TEMPS FOR ALL CLIMATE SITES TUESDAY. RESIDENTS ACROSS NORTH
AND CENTRAL GEORGIA NEED TO TAKE WHATEVER PRECAUTIONS NECESSARY FOR
THIS UNSEASONABLE ARCTIC BLAST.
IF YOU ACTUALLY READ THE WHOLE AFD...CONGRATULATIONS AND THANKS FOR
STICKING WITH ME.
TDP
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
DRY AND UNSEASONABLY COLD SURFACE HIGH PRESSURE MOVES OVER THE AREA
TUESDAY NIGHT WITH LOWS IN THE MID TEENS TO MID 20S ACROSS THE AREA.
DRY UNSEASONABLY COLD WEATHER CONTINUES WEDNESDAY/WEDNESDAY NIGHT
AND THURSDAY WITH AN UPPER LEVEL DISTURBANCE SKIRTING N GA LATE
WEDNESDAY AND WEDNESDAY NIGHT WITH MINIMAL MOISTURE ASSOCIATED.
HIGHS WEDNESDAY MAINLY IN THE 40S AND LOWS WEDNESDAY NIGHT IN THE
MID 20S TO LOWER 30S. HIGHS THURSDAY IN THE UPPER 40S TO 60.
GFS AND EUROPEAN DIFFERING THURSDAY NIGHT WITH INCREASED MOISTURE
MOST SO OVER N GA OVER A RATHER COLD AIRMASS. MODEL BLENDS GIVE
SMALL POPS OVER NW GA WITH SMALL POTENTIAL FOR A LATE NIGHT
RAIN/SNOW MIX. GFS AND EUROPEAN CONTINUE WITH TIMING DIFFERENCES
FOR FRIDAY WITH BEST CHANCES FOR PRECIP OVER N GA. THE PASSAGE OF
AN UPPER DISTURBANCE LATE FRIDAY KEEPS ONLY SMALL POPS FOR FRIDAY
NIGHT MAINLY FROM LINGERING MOISTURE WITH SMALL POTENTIAL FOR SNOW
TO MIX.
SMALL POPS FOR SATURDAY/SATURDAY NIGHT AS STRONG SURFACE HIGH
PRESSURE MOVES TO THE EAST COAST AND AN OVERRUNNING TYPE FLOW
DEVELOPS. POPS INCREASE FOR SUNDAY INTO MONDAY AND THE GFS AND
EUROPEAN HAVE SIGNIFICANT TIMING DIFFERENCES THAT WILL NEED TO BE
MONITORED AS THE WEEK PROGRESSES. TEMPERATURES WILL BE WARMING
ESPECIALLY SATURDAY AND SUNDAY.
BDL
&&
.CLIMATE...
RECORDS FOR 11-18
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 80 1994 44 2000 63 1930 23 1891
1942 1951
1938
KATL 80 1985 37 2000 63 1930 18 1891
1928
KCSG 84 1985 45 1951 66 1986 26 1951
KMCN 83 2003 46 2000 66 1986 23 1997
1985 1903 1957
1938
RECORDS FOR 11-19
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 81 1942 40 2000 64 1931 20 2008
1903
KATL 80 1942 34 1903 67 1906 18 1903
KCSG 83 1985 44 2000 60 1998 25 1949
1988
1985
KMCN 83 1942 43 2000 68 1906 24 2008
1903 2005
&&
.AVIATION...
06Z UPDATE...
WIDESPREAD MVFR ACROSS MOST OF NORTHERN TAFS AND PUSHING INTO
CSG/MCN AS WELL. TREND WILL CONTINUE AND LOWER TO IFR SOON. COULD
SEE BRIEF LIFR CIGS AND OF COURSE WITH RA/SHRA IN AND OUT VSBY
WILL RANGE BETWEEN MVFR AND LIFR...AVERAGING OUT TO IFR MOST OF
THE NIGHT. CANNOT RULE OUT SOME LLWS FOR METRO TAFS BETWEEN 10-16Z
AS WELL. SLOW IMPROVEMENT AFTER NOON WITH LIFTING TO MVFR AND AS
SHRA/RA MOVES OUT...VFR SOMETIME BETWEEN 22-00Z. E TO SE WINDS
EARLY 5-10KT VEERING TO SW AFTER 12Z AND EVENTUALLY W TO WNW AND
PICKING UP SPEED...GENERALLY 10-15G20-25KT.
//ATL CONFIDENCE...06Z UPDATE...
HIGH ON WINDS.
HIGH ON OVERALL IFR CONDITIONS...BUT MEDIUM ON TIMING AND EXACT
CIG HGTS/VSBY.
MEDIUM ON TIMING OF IMPROVING CONDITIONS THIS AFTERNOON.
TDP
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 59 25 39 20 / 100 5 0 0
ATLANTA 53 23 36 21 / 100 0 0 0
BLAIRSVILLE 49 20 31 16 / 100 20 0 0
CARTERSVILLE 51 23 35 19 / 100 0 0 0
COLUMBUS 60 27 43 23 / 100 5 0 0
GAINESVILLE 53 24 36 21 / 100 5 0 0
MACON 65 27 44 20 / 100 10 0 0
ROME 49 22 35 19 / 100 0 0 0
PEACHTREE CITY 56 24 38 17 / 100 5 0 0
VIDALIA 68 32 47 24 / 100 30 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 10 AM EST TUESDAY FOR THE FOLLOWING
ZONES: BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...HARRIS...HOUSTON...JOHNSON...LAURENS...MACON...
MARION...MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...
STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...WEBSTER...WHEELER...WILCOX.
WIND CHILL ADVISORY FROM 4 AM TO 11 AM EST TUESDAY FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...
TOWNS...UNION...WHITE.
&&
SHORT TERM...TDP
LONG TERM....BDL
AVIATION...TDPHazardous weather outlook, Nov 17, 4:30 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EST MON NOV 17 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- AS THE RAIN PUSHES ACROSS THE AREA ON MONDAY...ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS THE SOUTHEAST PORTIONS OF THE FORECAST AREA. CHANCES INCREASE IN THE SOUTHWEST AFTER 6 AM AND EXIT THE EAST PORTIONS BY 5PM. SOME STRONG STORMS ARE POSSIBLE AND ISOLATED SEVERE DEVELOPMENT CANNOT BE RULED OUT. THE MAIN THREATS ARE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. 430 AM EST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA TODAY... ...VERY COLD WIND CHILLS OVER THE HIGHER ELEVATIONS OF THE NORTHEAST MOUNTAINS LATE TONIGHT. WEATHER HAZARDS EXPECTED TODAY... STRONG GUSTY WINDS AND ISOLATED TORNADOS OVER STEWART TO BIBB TO GLASCOCK COUNTIES AND SOUTH. HEAVY RAIN WITH ISOLATED FLOODING POSSIBLE OVER NORTH GEORGIA. WEATHER HAZARDS EXPECTED TONIGHT... WIND CHILLS OF 5 DEGREES OR LESS AT ELEVATIONS ABOVE 2000 FEET OVER THE NORTHEAST MOUNTAINS. REFER TO THE WIND CHILL PRODUCT /WSWFFC/ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... VERY COLD WIND CHILLS CAN BE EXPECTED OVER PORTIONS OF THE NORTHEAST MOUNTAINS UNTIL ABOUT 11 AM TUESDAY. A COLD ARCTIC AIRMASS WILL CONTINUE OVER THE AREA FOR TUESDAY AND WEDNESDAY...POSSIBLY BREAKING RECORDS FOR MUCH OF THE AREA. WEDNESDAY MORNING WILL SEE LOWS IN THE TEENS FOR SOME AREAS...BUT AT LEAST LOWER TO MID 20S. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Nov 17, 3:15 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 AM EST MON NOV 17 2014 GAZ007-013>015-020>023-031>034-045-170900- DE KALB GA-GILMER GA-COBB GA-DAWSON GA-PAULDING GA-LUMPKIN GA- GWINNETT GA-PICKENS GA-BARTOW GA-CHEROKEE GA-HALL GA-FORSYTH GA- NORTH FULTON GA- 315 AM EST MON NOV 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GWINNETT...HALL... DEKALB...DAWSON...CHEROKEE...FORSYTH...FULTON...GILMER...COBB... PICKENS...LUMPKIN...BARTOW AND PAULDING COUNTIES UNTIL 400 AM EST... AT 311 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF RAIN AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN SPREADING ACROSS THE NORTH AND WEST PORTIONS OF METRO ATLANTA. INDIVIDUAL STORMS ARE MOVING NORTHEAST AT 65 MPH. BETWEEN 1 AND 2 INCHES OF RAIN HAVE FALLEN ACROSS NORTH AND WEST METRO ATLANTA SINCE 1 AM. ADDITIONAL RAIN IS EXPECTED THROUGH THE MORNING...WITH ANOTHER INCH OR TWO POSSIBLE THROUGH THE MORNING HOURS. METRO AREA CREEKS ARE RISING RAPIDLY. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. LAT...LON 3425 8379 3381 8443 3413 8480 3468 8428 TIME...MOT...LOC 0811Z 224DEG 58KT 3414 8469 3392 8443
Special weather statement, Nov 17, 3:49 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 AM EST MON NOV 17 2014 GAZ001>005-011-012-019>025-027-030>039-041>060-066>072-078-079- 172100- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING- COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DE KALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-HARRIS-TALBOT- 349 AM EST MON NOV 17 2014 ...VERY COLD WIND CHILLS EXPECTED LATE TONIGHT THROUGH TUESDAY MORNING... * LOCATIONS...NORTH AND PORTIONS OF CENTRAL GEORGIA...GENERALLY NORTH OF A LINE FROM HAMILTON TO WASHINGTON. THIS DOES NOT INCLUDE THE NORTHEAST GEORGIA MOUNTAINS WHERE A WIND CHILL ADVISORY IS IN EFFECT. * HAZARD TYPES...COLD WIND CHILLS BELOW 15 DEGREES FAHRENHEIT. WIND CHILLS WILL REMAIN IN THE 20S AT BEST DURING THE DAY ON TUESDAY. * TIMING...TONIGHT THROUGH TUESDAY MORNING. WHILE NOT COLD ENOUGH FOR A WIND CHILL ADVISORY...THESE TEMPERATURES AND CORRESPONDING WIND CHILLS ARE ABNORMALLY COLD ESPECIALLY FOR THIS TIME OF YEAR. RESIDENTS OF NORTH AND CENTRAL GEORGIA ARE URGED TO TAKE PRECAUTIONS AGAINST THE COLD. THIS INCLUDES DRESSING IN LAYERS AND AVOIDING PROLONGED EXPOSURE TO THE COLD. IN COLD WEATHER REMEMBER...PROTECT PEOPLE...PETS... PLANTS...AND PIPES.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:15 AM EST | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Forsyth, Pickens | 45 min |
| Nov 17, 3:25 AM EST | Freeze Warning | FFC | Bleckley, Chattahoochee, Crawford, Crisp, Dodge, Dooly and 22 more | 31 hr |
| Nov 17, 3:31 AM EST | Wind Chill Advisory | FFC | Catoosa, Dade, Dawson, Fannin, Gilmer, Lumpkin and 7 more | 31 hr |
| Nov 17, 6:51 AM EST | Special Weather Statement | FFC | Haralson | 24 min |
| Nov 17, 7:00 AM EST | Special Weather Statement | FFC | Dooly | 30 min |
| Nov 17, 7:01 AM EST | Special Weather Statement | FFC | Dooly | 29 min |
| Nov 17, 7:17 AM EST | Tornado Warning | FFC | Chattahoochee, Stewart | 43 min |
| Nov 17, 7:19 AM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Paulding | 26 min |
| Nov 17, 7:38 AM EST | Special Weather Statement | FFC | Bleckley | 22 min |
| Nov 17, 7:45 AM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Fulton | 30 min |
| Nov 17, 7:59 AM EST | Special Weather Statement | FFC | Marion, Taylor | 46 min |
| Nov 17, 8:04 AM EST | Special Weather Statement | FFC | Coweta, Fayette | 26 min |
| Nov 17, 8:14 AM EST | Severe Thunderstorm Warning | FFC | Crawford, Macon, Marion, Peach, Schley, Talbot and 2 more | 46 min |
| Nov 17, 8:31 AM EST | Special Weather Statement | FFC | Clayton, Fayette, Henry | 29 min |
| Nov 17, 8:32 AM EST | Special Weather Statement | FFC | Clayton, Fayette, Henry | 28 min |
| Nov 17, 8:51 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Jones, Monroe, Twiggs | 39 min |
| Nov 17, 9:02 AM EST | Special Weather Statement | FFC | Newton | 28 min |
| Nov 17, 9:24 AM EST | Tornado Warning | FFC | Baldwin, Jones, Wilkinson | 40 min |
| Nov 17, 9:29 AM EST | Special Weather Statement | FFC | Morgan | 31 min |
| Nov 17, 9:59 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 46 min |
| Nov 17, 10:08 AM EST | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 37 min |
| Nov 17, 11:31 AM EST | Special Weather Statement | FFC | Wheeler | 44 min |
| Nov 17, 11:50 AM EST | Special Weather Statement | FFC | Emanuel | 25 min |
| Nov 17, 12:02 PM EST | Special Weather Statement | FFC | Montgomery | 43 min |
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.